Alert archive / Iowa / Wind Advisories in 2006
Wind Advisory 1, NWS Des Moines, IA
NWS Des Moines, IA issued this wind advisory at Jan 23, 2006, 3:37 PM CST for 51 counties in Iowa. It took effect at Jan 24, 2006, 3:00 AM CST. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Jan 23, 2006, 3:37 PM CST (21:37 UTC)
- In effect from
- Jan 24, 2006, 3:00 AM CST
- Expired
- Jan 24, 2006, 5:18 PM CST
- In force
- 14 hr
- Issued by
- NWS Des Moines, IA
All 51 counties
Adair County, IA, Adams County, IA, Appanoose County, IA, Audubon County, IA, Black Hawk County, IA, Boone County, IA, Bremer County, IA, Butler County, IA, Calhoun County, IA, Carroll County, IA, Cass County, IA, Cerro Gordo County, IA, Clarke County, IA, Crawford County, IA, Dallas County, IA, Davis County, IA, Decatur County, IA, Emmet County, IA, Franklin County, IA, Greene County, IA, Grundy County, IA, Guthrie County, IA, Hamilton County, IA, Hancock County, IA, Hardin County, IA, Humboldt County, IA, Jasper County, IA, Kossuth County, IA, Lucas County, IA, Madison County, IA, Mahaska County, IA, Marion County, IA, Marshall County, IA, Monroe County, IA, Palo Alto County, IA, Pocahontas County, IA, Polk County, IA, Poweshiek County, IA, Ringgold County, IA, Sac County, IA, Story County, IA, Tama County, IA, Taylor County, IA, Union County, IA, Wapello County, IA, Warren County, IA, Wayne County, IA, Webster County, IA, Winnebago County, IA, Worth County, IA, Wright County, IA
The radar
The Des Moines radar (KDMX), 23 km from the middle of the area, began a volume at 21:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 9.6 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1186 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 122 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KDMX 232137 NPWDMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 337 PM CST MON JAN 23 2006 ...A WIND ADVISORY HAS BEEN ISSUED FOR PARTS OF NORTHWEST IOWA LATE TONIGHT...AND FOR ALL OF CENTRAL IOWA FOR TUESDAY... .A STRONG LOW PRESSURE OVER LAKE WINNIPEG WILL MOVE TO SOUTHEAST TO LAKE SUPERIOR BY TUESDAY MORNING...AND TO GEORIAN BAY BY TUESDAY NIGHT. A COLD FRONT TRAILING FROM THE LOW WILL PASS THROUGH IOWA LATE TONIGHT AND EARLY TUESDAY FOLLOWED BY GUSTY WINDS. IAZ004>007-015>017-023-024-240545- /O.NEW.KDMX.WI.Y.0001.060124T0900Z-060124T2200Z/ EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY... NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS... HUMBOLDT 337 PM CST MON JAN 23 2006 ...WIND ADVISORY IN EFFECT FROM 3 AM TO 4 PM CST TUESDAY... THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 4 PM CST TUESDAY. GUSTY NORTHWEST WINDS OF 25 TO 35 MPH WILL SPREAD INTO NORTHWEST IOWA LATE TONIGHT. WINDS WILL GUST TO AROUND 45 MPH BY SUNRISE. THE WINDS WILL CONTINUE TUESDAY WITH THE STRONGEST WINDS LASTING THROUGH THE MORNING BEFORE DIMINISHING SLOWLY DURING THE AFTERNOON. WINDS MAY GUST TO AS HIGH AS 50 MPH AT TIMES IN THE MORNING. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ IAZ025>028-033>039-044>050-057>062-070>075-081>086-092>097-240545- /O.NEW.KDMX.WI.Y.0001.060124T1200Z-060124T2200Z/ WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-WEBSTER-HAMILTON-HARDIN- GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-BOONE-STORY-MARSHALL- TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-POWESHIEK-CASS-ADAIR- MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION-CLARKE-LUCAS-MONROE- WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS- INCLUDING THE CITIES OF...CLARION...HAMPTON...ALLISON...WAVERLY... SAC CITY...ROCKWELL CITY...FORT DODGE...WEBSTER CITY...ELDORA... GRUNDY CENTER...WATERLOO...DENISON...CARROLL...JEFFERSON... BOONE...AMES...MARSHALLTOWN...TOLEDO...AUDUBON...GUTHRIE CENTER... ADEL...DES MOINES...NEWTON...GRINNELL...ATLANTIC...GREENFIELD... WINTERSET...INDIANOLA...KNOXVILLE...OSKALOOSA...CORNING... CRESTON...OSCEOLA...CHARITON...ALBIA...OTTUMWA...BEDFORD... MOUNT AYR...LEON...CORYDON...CENTERVILLE...BLOOMFIELD 337 PM CST MON JAN 23 2006 ...WIND ADVISORY IN EFFECT FROM 6 AM TO 4 PM CST TUESDAY... THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 4 PM CST TUESDAY. GUSTY NORTHWEST WINDS OF 25 TO 35 MPH WILL SPREAD ACROSS THE STATE BY SUNRISE. THE GUSTY WINDS WILL CONTINUE TUESDAY WITH THE STRONGEST WINDS LASTING THROUGH THE MORNING BEFORE DIMINISHING SLOWLY DURING THE AFTERNOON. WINDS MAY GUST TO 45 TO 50 MPH AT TIMES IN THE MORNING. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
5 follow-up statements
000 WWUS73 KDMX 240256 NPWDMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 856 PM CST MON JAN 23 2006 ...A WIND ADVISORY HAS BEEN ISSUED FOR PARTS OF NORTHWEST IOWA LATE TONIGHT...AND FOR ALL OF CENTRAL IOWA FOR TUESDAY... .A STRONG LOW PRESSURE OVER LAKE WINNIPEG WILL MOVE SOUTHEAST TO LAKE SUPERIOR BY TUESDAY MORNING...AND TO GEORIAN BAY BY TUESDAY NIGHT. A COLD FRONT TRAILING FROM THE LOW WILL PASS THROUGH IOWA LATE TONIGHT AND EARLY TUESDAY FOLLOWED BY GUSTY WINDS. IAZ004>007-015>017-023-024-241000- /O.CON.KDMX.WI.Y.0001.060124T0900Z-060124T2200Z/ EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY... NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS... HUMBOLDT 856 PM CST MON JAN 23 2006 ...WIND ADVISORY REMAINS IN EFFECT FROM 3 AM TO 4 PM CST TUESDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 3 AM TO 4 PM CST TUESDAY. GUSTY NORTHWEST WINDS OF 25 TO 35 MPH WILL SPREAD INTO NORTHWEST IOWA LATE TONIGHT. WINDS WILL GUST TO AROUND 45 MPH BY SUNRISE. THE WINDS WILL CONTINUE TUESDAY WITH THE STRONGEST WINDS LASTING THROUGH THE MORNING BEFORE DIMINISHING SLOWLY DURING THE AFTERNOON. WINDS MAY GUST TO AS HIGH AS 50 MPH AT TIMES IN THE MORNING. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ IAZ025>028-033>039-044>050-057>062-070>075-081>086-092>097-241000- /O.CON.KDMX.WI.Y.0001.060124T1200Z-060124T2200Z/ WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-WEBSTER-HAMILTON-HARDIN- GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-BOONE-STORY-MARSHALL- TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-POWESHIEK-CASS-ADAIR- MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION-CLARKE-LUCAS-MONROE- WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS- INCLUDING THE CITIES OF...CLARION...HAMPTON...ALLISON...WAVERLY... SAC CITY...ROCKWELL CITY...FORT DODGE...WEBSTER CITY...ELDORA... GRUNDY CENTER...WATERLOO...DENISON...CARROLL...JEFFERSON... BOONE...AMES...MARSHALLTOWN...TOLEDO...AUDUBON...GUTHRIE CENTER... ADEL...DES MOINES...NEWTON...GRINNELL...ATLANTIC...GREENFIELD... WINTERSET...INDIANOLA...KNOXVILLE...OSKALOOSA...CORNING... CRESTON...OSCEOLA...CHARITON...ALBIA...OTTUMWA...BEDFORD... MOUNT AYR...LEON...CORYDON...CENTERVILLE...BLOOMFIELD 856 PM CST MON JAN 23 2006 ...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 4 PM CST TUESDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 4 PM CST TUESDAY. GUSTY NORTHWEST WINDS OF 25 TO 35 MPH WILL SPREAD ACROSS THE STATE BY SUNRISE. THE GUSTY WINDS WILL CONTINUE TUESDAY WITH THE STRONGEST WINDS LASTING THROUGH THE MORNING BEFORE DIMINISHING SLOWLY DURING THE AFTERNOON. WINDS MAY GUST TO 45 TO 50 MPH AT TIMES IN THE MORNING. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS73 KDMX 240951 NPWDMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 351 AM CST TUE JAN 24 2006 ...POTENTIALLY DAMAGING WINDS ACROSS THE AREA TODAY... .A STRONG LOW PRESSURE SYSTEM NEAR LAKE SUPERIOR WILL CONTINUE TO MOVE SOUTHEAST THROUGH THE UPPER GREAT LAKES THIS AFTERNOON. A COLD FRONT TRAILING FROM THE LOW WILL TRANSLATE ACROSS IOWA THROUGH THE AFTERNOON HOURS WITH VERY STRONG WINDS IN ITS WAKE. IAZ023-024-241500- /O.NEW.KDMX.HW.W.0001.060124T1500Z-060125T0000Z/ /O.EXT.KDMX.WI.Y.0001.000000T0000Z-060124T1500Z/ POCAHONTAS-HUMBOLDT- INCLUDING THE CITIES OF...POCAHONTAS...HUMBOLDT 351 AM CST TUE JAN 24 2006 ...HIGH WIND WARNING IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CST THIS AFTERNOON... ...WIND ADVISORY NOW IN EFFECT UNTIL 9 AM CST THIS MORNING... THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CST THIS AFTERNOON. THE WIND ADVISORY IS NOW IN EFFECT UNTIL 9 AM CST THIS MORNING. GUSTY NORTHWEST WINDS OF 25 TO 35 MPH WILL SPREAD INTO NORTHWEST IOWA EARLY THIS MORNING. WINDS WILL GUST TO AROUND 45 MPH BY SUNRISE. THE WINDS WILL CONTINUE TUESDAY WITH THE STRONGEST WINDS LASTING THROUGH THE AFTERNOON BEFORE DIMINISHING SLOWLY DURING THE EVENING. WINDS MAY GUST TO AS HIGH AS 60 MPH AT TIMES IN THE AFTERNOON. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ IAZ033>036-044>049-057>062-070>075-081>086-092>097-241800- /O.UPG.KDMX.WI.Y.0001.060124T1200Z-060124T2200Z/ /O.NEW.KDMX.HW.W.0001.060124T1500Z-060125T0000Z/ SAC-CALHOUN-WEBSTER-HAMILTON-CRAWFORD-CARROLL-GREENE-BOONE-STORY- MARSHALL-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-POWESHIEK-CASS-ADAIR- MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION-CLARKE-LUCAS-MONROE- WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS- INCLUDING THE CITIES OF...SAC CITY...ROCKWELL CITY...FORT DODGE... WEBSTER CITY...DENISON...CARROLL...JEFFERSON...BOONE...AMES... MARSHALLTOWN...AUDUBON...GUTHRIE CENTER...ADEL...DES MOINES... NEWTON...GRINNELL...ATLANTIC...GREENFIELD...WINTERSET... INDIANOLA...KNOXVILLE...OSKALOOSA...CORNING...CRESTON...OSCEOLA... CHARITON...ALBIA...OTTUMWA...BEDFORD...MOUNT AYR...LEON... CORYDON...CENTERVILLE...BLOOMFIELD 351 AM CST TUE JAN 24 2006 ...HIGH WIND WARNING IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CST THIS AFTERNOON. THE WIND ADVISORY IS NO LONGER IN EFFECT. GUSTY NORTHWEST WINDS OF 25 TO 35 MPH WILL SPREAD INTO NORTHWEST IOWA EARLY THIS MORNING. WINDS WILL GUST TO AROUND 45 MPH BY SUNRISE. THE WINDS WILL CONTINUE TUESDAY WITH THE STRONGEST WINDS LASTING THROUGH THE AFTERNOON BEFORE DIMINISHING SLOWLY DURING THE EVENING. WINDS MAY GUST TO AS HIGH AS 60 MPH AT TIMES IN THE AFTERNOON. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ IAZ004>007-015>017-241800- /O.EXT.KDMX.WI.Y.0001.000000T0000Z-060125T0000Z/ EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY... NORTHWOOD...EMMETSBURG...GARNER...MASON CITY 351 AM CST TUE JAN 24 2006 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. GUSTY NORTHWEST WINDS OF 25 TO 35 MPH WILL SPREAD INTO NORTHWEST IOWA THIS MORNING. WINDS WILL GUST TO AROUND 45 MPH BY SUNRISE. THE WINDS WILL CONTINUE TUESDAY WITH THE STRONGEST WINDS LASTING THROUGH THE AFTERNOON BEFORE DIMINISHING SLOWLY DURING THE EVENING. WINDS MAY GUST TO AS HIGH AS 50 MPH AT TIMES IN THE MORNING. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ IAZ025>028-037>039-050-241800- /O.EXT.KDMX.WI.Y.0001.060124T1500Z-060125T0000Z/ WRIGHT-FRANKLIN-BUTLER-BREMER-HARDIN-GRUNDY-BLACK HAWK-TAMA- INCLUDING THE CITIES OF...CLARION...HAMPTON...ALLISON...WAVERLY... ELDORA...GRUNDY CENTER...WATERLOO...TOLEDO 351 AM CST TUE JAN 24 2006 ...WIND ADVISORY NOW IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CST THIS AFTERNOON... THE WIND ADVISORY IS NOW IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CST THIS AFTERNOON. GUSTY NORTHWEST WINDS OF 25 TO 35 MPH WILL SPREAD ACROSS THE STATE BY SUNRISE. THE GUSTY WINDS WILL CONTINUE TUESDAY WITH THE STRONGEST WINDS LASTING THROUGH THE AFTERNOON BEFORE DIMINISHING SLOWLY DURING THE EVENING. WINDS MAY GUST TO 45 TO 50 MPH AT TIMES IN THE MORNING. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ DONAVON/STEINBUGL
000 WWUS73 KDMX 241637 NPWDMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 1037 AM CST TUE JAN 24 2006 ...POTENTIALLY DAMAGING WINDS ACROSS THE AREA THIS AFTERNOON... .A STRONG LOW PRESSURE SYSTEM NEAR LAKE SUPERIOR WILL CONTINUE TO MOVE SOUTHEAST THROUGH THE UPPER GREAT LAKES THIS AFTERNOON. A COLD FRONT TRAILING FROM THE LOW WILL TRANSLATE ACROSS IOWA THROUGH THE AFTERNOON HOURS WITH VERY STRONG WINDS IN ITS WAKE. IAZ023-024-033>036-044>049-057>062-070>075-081>086-092>097-250000- /O.CON.KDMX.HW.W.0001.000000T0000Z-060125T0000Z/ POCAHONTAS-HUMBOLDT-SAC-CALHOUN-WEBSTER-HAMILTON-CRAWFORD-CARROLL- GREENE-BOONE-STORY-MARSHALL-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER- POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION- CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE- APPANOOSE-DAVIS- INCLUDING THE CITIES OF...POCAHONTAS...HUMBOLDT...SAC CITY... ROCKWELL CITY...FORT DODGE...WEBSTER CITY...DENISON...CARROLL... JEFFERSON...BOONE...AMES...MARSHALLTOWN...AUDUBON... GUTHRIE CENTER...ADEL...DES MOINES...NEWTON...GRINNELL... ATLANTIC...GREENFIELD...WINTERSET...INDIANOLA...KNOXVILLE... OSKALOOSA...CORNING...CRESTON...OSCEOLA...CHARITON...ALBIA... OTTUMWA...BEDFORD...MOUNT AYR...LEON...CORYDON...CENTERVILLE... BLOOMFIELD 1037 AM CST TUE JAN 24 2006 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. GUSTY NORTHWEST WINDS OF 25 TO 40 MPH WILL SPREAD INTO CENTRAL AND SOUTHERN IOWA BY LATE MORNING. STRONG WINDS WILL CONTINUE THIS AFTERNOON BEFORE DIMINISHING SLOWLY DURING THE EVENING. WINDS MAY GUST AS HIGH AS 60 MPH AT TIMES IN THE AFTERNOON. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ IAZ004>007-015>017-025>028-037>039-050-250000- /O.CON.KDMX.WI.Y.0001.000000T0000Z-060125T0000Z/ EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- WRIGHT-FRANKLIN-BUTLER-BREMER-HARDIN-GRUNDY-BLACK HAWK-TAMA- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY... NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...CLARION... HAMPTON...ALLISON...WAVERLY...ELDORA...GRUNDY CENTER...WATERLOO... TOLEDO 1037 AM CST TUE JAN 24 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. GUSTY NORTHWEST WINDS OF 25 TO 40 MPH WILL CONTINUE ACROSS NORTHERN IOWA THROUGH LATE AFTERNOON. WIND GUSTS OF 45 TO 50 MPH WILL PERSIST THROUGH EARLY AFTERNOON. WINDS WILL SLOWLY DIMINISH DURING THE EARLY EVENING HOURS. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH..OR GUSTS TO 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ KINNEY
000 WWUS73 KDMX 242134 NPWDMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 334 PM CST TUE JAN 24 2006 ...STRONG WINDS WILL DIMINISH EARLY THIS EVENING... IAZ023-024-033>036-044>049-057>062-070>075-081>086-092>097-250000- /O.CON.KDMX.HW.W.0001.000000T0000Z-060125T0000Z/ POCAHONTAS-HUMBOLDT-SAC-CALHOUN-WEBSTER-HAMILTON-CRAWFORD-CARROLL- GREENE-BOONE-STORY-MARSHALL-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER- POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION- CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE- APPANOOSE-DAVIS- INCLUDING THE CITIES OF...POCAHONTAS...HUMBOLDT...SAC CITY... ROCKWELL CITY...FORT DODGE...WEBSTER CITY...DENISON...CARROLL... JEFFERSON...BOONE...AMES...MARSHALLTOWN...AUDUBON... GUTHRIE CENTER...ADEL...DES MOINES...NEWTON...GRINNELL... ATLANTIC...GREENFIELD...WINTERSET...INDIANOLA...KNOXVILLE... OSKALOOSA...CORNING...CRESTON...OSCEOLA...CHARITON...ALBIA... OTTUMWA...BEDFORD...MOUNT AYR...LEON...CORYDON...CENTERVILLE... BLOOMFIELD 334 PM CST TUE JAN 24 2006 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. A STRONG NORTHWEST WIND WILL CONTINUE LATE THIS AFTERNOON...WITH A FEW LOCATIONS STILL REACHING SUSTAINED SPEEDS OF 40 MPH. ISOLATED GUSTS BETWEEN 55 AND 60 MPH ARE POSSIBLE DURING THE LATE AFTERNOON...MAINLY EAST OF INTERSTATE 35. WINDS WILL DIMINISH BELOW WARNING CRITERIA AROUND...OR SHORTLY AFTER 6 PM. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ IAZ004>007-015>017-025>028-037>039-050-250000- /O.CON.KDMX.WI.Y.0001.000000T0000Z-060125T0000Z/ EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- WRIGHT-FRANKLIN-BUTLER-BREMER-HARDIN-GRUNDY-BLACK HAWK-TAMA- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY... NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...CLARION... HAMPTON...ALLISON...WAVERLY...ELDORA...GRUNDY CENTER...WATERLOO... TOLEDO 334 PM CST TUE JAN 24 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. GUSTY NORTHWEST WINDS OF 25 TO 35 MPH WILL PERSIST LATE THIS AFTERNOON ACROSS NORTHERN IOWA...WITH ISOLATED WIND GUSTS AROUND 45 MPH. WINDS WILL SLOWLY DIMINISH BELOW ADVISORY CRITERIA BY...OR SHORTLY AFTER 6 PM. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH..OR GUSTS TO 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ KINNEY
000 WWUS73 KDMX 242318 NPWDMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 518 PM CST TUE JAN 24 2006 .THE STRONG PRESSURE GRADIENT BETWEEN HIGH AND LOW PRESSURE CENTERS OVER THE PLAINS AND GREAT LAKES RESPECTIVELY WILL CONTINUE TO DIMINISH EARLY THIS EVENING. THIS WILL ALSO LEAD TO WINDS DECREASING TO BELOW WARNING...AND EVEN ADVISORY CRITERIA. IAZ023-024-033>036-044>049-057>062-070>075-081>086-092>097-250030- /O.CAN.KDMX.HW.W.0001.000000T0000Z-060125T0000Z/ POCAHONTAS-HUMBOLDT-SAC-CALHOUN-WEBSTER-HAMILTON-CRAWFORD-CARROLL- GREENE-BOONE-STORY-MARSHALL-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER- POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION- CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE- APPANOOSE-DAVIS- INCLUDING THE CITIES OF...POCAHONTAS...HUMBOLDT...SAC CITY... ROCKWELL CITY...FORT DODGE...WEBSTER CITY...DENISON...CARROLL... JEFFERSON...BOONE...AMES...MARSHALLTOWN...AUDUBON... GUTHRIE CENTER...ADEL...DES MOINES...NEWTON...GRINNELL... ATLANTIC...GREENFIELD...WINTERSET...INDIANOLA...KNOXVILLE... OSKALOOSA...CORNING...CRESTON...OSCEOLA...CHARITON...ALBIA... OTTUMWA...BEDFORD...MOUNT AYR...LEON...CORYDON...CENTERVILLE... BLOOMFIELD 518 PM CST TUE JAN 24 2006 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DES MOINES HAS CANCELLED THE HIGH WIND WARNING. BRISK NORTHWEST WINDS OF 15 TO 25 MPH...AND GUSTS WELL ABOVE 30 MPH...WILL CONTINUE EARLY THIS EVENING BUT ARE EXPECTED TO DIMINISH EVEN FURTHER SHORTLY AFTER SUNSET. $$ IAZ004>007-015>017-025>028-037>039-050-250030- /O.CAN.KDMX.WI.Y.0001.000000T0000Z-060125T0000Z/ EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- WRIGHT-FRANKLIN-BUTLER-BREMER-HARDIN-GRUNDY-BLACK HAWK-TAMA- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY... NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...CLARION... HAMPTON...ALLISON...WAVERLY...ELDORA...GRUNDY CENTER...WATERLOO... TOLEDO 518 PM CST TUE JAN 24 2006 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DES MOINES HAS CANCELLED THE WIND ADVISORY. BRISK NORTHWEST WINDS OF 15 TO 25 MPH...AND GUSTS WELL ABOVE 30 MPH...WILL CONTINUE EARLY THIS EVENING BUT ARE EXPECTED TO DIMINISH EVEN FURTHER SHORTLY AFTER SUNSET. $$ SMALL
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this wind advisory went out at Jan 23, 2:55 PM CST, 42 minutes earlier.
Area forecast discussion, Jan 23, 2:55 PM CST, 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 255 PM CST MON JAN 23 2006 .DISCUSSION... INCREASING SW FLOW HAS LEAD TO A RAPID DECREASE IN LOW CLOUDS THIS AFTERNOON AS MIXING DRIES OUT THE LOW LEVELS. EXPECT MOST OF THE REMAINDER OF THE CLDS TO DISSIPATE THIS EVENING AS THE DRYING CONTINUES. FOCUS TO THEN SHIFT ON STRONG SHORTWAVE MOVING ACRS SOUTHERN CANADA INTO THE GREAT LAKES AREA BY TUESDAY. THIS SYSTEM WL PUSH A BOUNDARY ACRS THE STATE LATE TONIGHT WITH INCREASING PRESSURE GRADIENT. EXPECT DECENT WIND EVENT ACRS THE CWA AS STRONG UNIDIRECTIONAL FLOW DEVELOPS THROUGHOUT THE DEPTH OF THE ATMOSPHERE. INCREASING SUBSIDENCE LATE TONIGHT INTO TUESDAY WL AID IN DOWNWARD MOMENTUM TRANSFER AND ANY SUNSHINE WL ENHANCE MIXING. HAVE GONE WITH WIND ADVISORY IN NORTHERN IA STARTING LATE TONIGHT AND THE WHOLE AREA ON TUESDAY. WARNING CRITERIA IS ALSO A POSSIBILITY IF MIXING BECOMES STRONG ENOUGH AS +50KTS REMAINS NOT FAR OFF THE DECK. HAVE BACKED OFF HIGHS TOMORROW AS WELL WITH STRONG CAA AND THERMAL TROF PUSHING INTO THE STATE EARLY IN THE DAY. SFC RIDGING TO BUILD IN TUESDAY NIGHT INTO WEDNESDAY WITH WAA RETURNING. SOUTHERN ROCKIES SYSTEM EJECTS ON THURSDAY WITH A RETURN OF MOISTURE INTO THE STATE. INCREASING ISENTROPIC LIFT SHOULD BEGIN TO SATURATE THE ATMOSPHERE BY MIDDAY AND HAVE INCREASED POPS...ESPECIALLY ON THURSDAY AFTERNOON. LOOKS LIKE MAINLY A RAIN EVENT...BUT THE PROCESS OF SATURATION WL BE PULLING TEMPS TOWARDS THE FREEZING LEVEL SO IT WL BE CLOSE. LIFT WL CONTINUE INTO THURSDAY EVENING BEFORE PULLING TO THE NORTH EARLY FRIDAY. FOR THE WEEKEND...ECMWF/CANADIAN REMAIN CONSISTENT IN ANOTHER SYSTEM MOVING THROUGH THE SOUTHWEST US AND THEN INTO THE REGION BY LATE SATURDAY/SUNDAY. THE GFS IS HOLDING CONSISTENTLY INCONSISTENT WITH THE UPPER FLOW INTO THE WEEKEND. HAVE TRENDED PCPN CHANCES MORE TOWARDS THE EURO/GEM SOLUTIONS OVER THE WEEKEND WITH THERMAL PROFILE CALLING FOR MAINLY RAIN. IF SYSTEM REALLY WINDS UP...MAY SEE ENOUGH DYNAMIC COOLING FOR SNOW SO AM NOT SOLD ON AN ALL LIQUID EVENT. TEMPS TO CONTINUE TO AVERAGE ABOVE NORMAL DURING THE PERIOD...ALTHOUGH DIURNAL RANGE MAY BE MUTED BY INCREASED CLOUD COVERAGE. && .DMX WATCHES/WARNINGS/ADVISORIES...WIND ADVISORY FAR NORTH 09Z-22Z TUESDAY. WIND ADVISORY REMAINDER OF CWA 12Z-22Z TUESDAY. && COGIL
Hazardous weather outlook, Jan 23, 5:01 AM CST, 10 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 501 AM CST MON JAN 23 2006 IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075- 081>086-092>097-241200- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER- POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION- CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE- APPANOOSE-DAVIS- 501 AM CST MON JAN 23 2006 ...WINDY WEATHER EXPECTED TUESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR MUCH OF CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NORTHWEST WINDS WILL INCREASE ON TUESDAY CREATING WINDY CONDITIONS. SUSTAINED SPEEDS SHOULD BE FROM 20 TO 35 MPH WITH GUSTS OF 40 MPH OR HIGHER BEFORE DIMINISHING DURING THE EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. SMALL
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.